MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. WHITEFOAM DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C. WHITEFOAM DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: the v.A.C.Whitefoam¿ dressing was not returned; therefore, a device evaluation could not be performed.Based on information provided, kci could not determine what issues the patient experienced with the wound or when the foreign material alleged to be v.A.C.Whitefoam¿ dressing was placed in the wound.The family member stated the nurse reportedly left v.A.C.Whitefoam¿ dressing in the patient's wound; however, it fell out upon admission to the hospital.The patient continued v.A.C.® therapy at the hospital and a foreign material was debrided from the wound bed.The foreign material was not returned to kci for identification; therefore, kci is unable to confirm its identity.Kci has made multiple unsuccessful attempts to obtain additional clinical information.This event is being reported as a potential use error.Device labeling, available in print and online, states: warning never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Dressing changes: wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam placement: always use v.A.C.® dressings from sterile packages that have not been opened or damaged.Do not place any foam dressing into blind / unexplored tunnels.The v.A.C.® whitefoam¿ dressing may be more appropriate for use with explored tunnels.Do not force foam dressings into any area of the wound, as this may damage tissue, alter the delivery of negative pressure or hinder exudate and foam removal.Always count the total number of pieces of foam used in the wound.Document the foam quantity and dressing change date on the drape or foam quantity label if available, and in the patient's chart.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15-30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.® whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.
 
Event or Problem Description
On 23-apr-2021, the following information was provided to kci by the patient's family member: on (b)(6) 2021, the patient was admitted to the hospital.On 23-apr-2021, the following information was provided to kci by the patient's family member: the patient was admitted to the hospital on (b)(6) 2021, allegedly due to an issue with the wound.The nurse reportedly could not locate a piece of v.A.C.Whitefoam¿ dressing in the wound.When the patient arrived at the hospital, the v.A.C.® dressing was removed and a foreign material alleged to be v.A.C.Whitefoam¿ dressing fell out of the wound cavity.The patient is in the hospital for observation.On 27-apr-2021, the following information was provided to kci by the nurse: the patient allegedly underwent a bedside surgical debridement of "versa foam".No additional information available.On (b)(6) 2021, a device history record review for the v.A.C.Whitefoam¿ dressing was completed.All end release testing of the product and packaging met specifications.

Brand Name
V.A.C. WHITEFOAM DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
MDR Report Key11868517
Report Number3009897021-2021-00084
Device Sequence Number19063319
Product Code OMP
UDI-Device Identifier00849554003286
UDI-Public01008495540032861722092510WF20032L1V003
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberVACDSP
Device Catalogue NumberM6275033
Device Lot NumberWF20032L1V003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight79